IJPAM: Volume 91, No. 1 (2014)

AN IMPROVED GEOMETRIC DISTRIBUTION
TO APPROXIMATE THE YULE DISTRIBUTION

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. An improved geometric distribution with parameter $p$ is derived to approximate the Yule distribution with parameter $c$, where $p=1-q=\frac{c-1}{c}$. The improved approximation is more accurate than the geometric approximation when $c$ is sufficiently large.

Received: November 22, 2013

AMS Subject Classification: 62E17, 60F05

Key Words and Phrases: geometric approximation, geometric probability function, Yule probability function

Download paper from here.



DOI: 10.12732/ijpam.v91i1.9 How to cite this paper?
Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2014
Volume: 91
Issue: 1